Thunderstorm Wind, Gadsden
- When
- June 9, 5:15 PM EST
- Where
- Gadsden County, Chattahoochee
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.700, -84.830
Numerous trees and power lines were down.
Straight line winds toppled numerous trees and power lines in Chattahoochee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Straight line winds toppled numerous trees and power lines in Chattahoochee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 9, 2:53 PM EST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 PM EDT MON JUN 9 2008 .SHORT TERM...(TONIGHT-WEDNESDAY NIGHT) THE MODELS SHOW THE UPPER RIDGE WEAKENING AND SHIFTING EAST AS AN UPPER TROUGH AND COLD FRONT APPROACH FROM THE NORTHWEST. THE TUTT CELL THAT IS CURRENTLY OVER THE SOUTHERN FLORIDA PENINSULA WILL CONTINUE TO SLOWLY TRACK NORTHWEST TOWARD THE NORTHEAST GOM TONIGHT INTO TUESDAY AND BEGIN TO FILL. AT THE SURFACE...THE MODELS SHOW THE RIDGE AXIS ORIENTED EAST TO WEST ACROSS THE GULF COAST STATES AND THE NORTHERN GOM THROUGH THE PERIOD WITH LIGHT SOUTHERLY FLOW STREAMING ACROSS THE FORECAST AREA. WITH THIS CHANGE IN THE UPPER PATTERN OVER THE NEXT FEW DAYS THE HIGH TEMPERATURES ARE FORECAST TO SLIGHTLY COME DOWN....HOWEVER ...STILL IN THE LOWER 90S. TUESDAY THROUGH WEDNESDAY...THE MEAN LOW-LEVEL FLOW WILL BE FAIRLY LIGHT OUT OF THE SOUTH-SOUTHWEST. THE COMBINATION OF THIS FLOW AND A SLIGHT INCREASE IN THE DEEP LAYER MOISTURE WITH THE UPPER TROUGH APPROACHING FROM THE NORTHWEST WE WILL SHOW THE HIGHEST POPS (40/50) DURING THE AFTERNOON HOURS OVER THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND. IN ADDITION TO THIS...THE MODEL SOUNDINGS DO SHOW A SLIGHT INCREASE IN THE PWAT VALUES (1.7-1.85 INCHES) DURING THIS TIME WHEN COMPARED TO THE PREVIOUS FEW DAYS. .LONG TERM...(THURSDAY THROUGH MONDAY) MODELS ARE STILL FORECASTING THE DEMISE OF THE HOT SOUTHEAST U.S. RIDGE. A FAIRLY COMPLEX REALIGNMENT OF THE BASIC FLOW PATTERN ACROSS THE CONTINENTAL U.S. WILL END UP CREATING A WEAK LONG WAVE PATTERN OVER THE EASTERN UNITED STATES. THIS TRANSITION BEGINS WITH A SERIES OF GULF OF ALASKA SHORTWAVES THAT DIVE SOUTHEAST INTO THE PACIFIC NORTHWEST. THESE SHORT WAVES START A REPLACEMENT CYCLE FOR THE EXISTING WESTERN U.S TROF WHICH EJECTS NORTHEASTWARD INTO THE WESTERN ATLANTIC AT THE START OF THE LONG TERM PERIOD. THE REMNANTS OF A COLD FRONT ASSOCIATED WITH THE WESTERN ATLANTIC TROUGH...DIVES INTO THE SOUTHEAST U.S. ON THURSDAY HELPING TO BEGIN BREAKING DOWN THE PERSISTENT RIDGE THERE. MEANWHILE...BACK TO THE WESTERN U.S.... A NEW STRONGER INTER-MOUNTAIN TROF DEVELOPS AT THE START OF THE LONG TERM PERIOD IN RESPONSE TO ANOTHER GULF OF ALASKA DISTURBANCE. THIS UPPER LEVEL TROUGH ITSELF WILL ALSO BE EJECTED EASTWARD INTO THE NORTHEAST U.S. BY SATURDAY. THE ARRIVAL OF THIS TROUGH ALONG THE EAST COAST FURTHER BATTERS THE STRONG HOT SOUTHEAST U.S. RIDGE WHICH BEGINS TO REFORM WESTWARD INTO NORTHERN MEXICO. YET ANOTHER GULF OF ALASKA DISTURBANCE DIGS AN EVEN DEEPER LONG WAVE TROUGH ALONG THE WEST COAST OF THE U.S. ON MONDAY. ADDITIONAL UPSTREAM DISTURBANCES FROM THE GULF OF ALASKA GIVE THE APPEARANCE THAT IN THE LONG RUN...A LONG WAVE WILL ANCHOR ITSELF OFF THE CALIFORNIA COASTLINE. THE NET RESULT WILL BE A DEEP LONG WAVE OFF THE WEST COAST...HOT RIDGE PATTERN OVER MEXICO AND TEXAS AND A WEAKER LONG WAVE ALONG THE EAST COAST OF THE U.S AFTER THE END OF THE PERIOD. THE IMPACT OF ALL OF THIS IN THE SOUTHEAST WILL BE INCREASED FLOW FROM THE GULF OF MEXICO AND INCREASED MOISTURE THAT WILL GENERATE ACTIVE SEA BREEZE RAINFALL THROUGH MOST OF THE LONG TERM PERIOD. SCATTERED SHOWERS ON TUESDAY AFTERNOON WILL GIVE WAY TO INCREASED SEA BREEZE ACTIVITY ON WEDNESDAY AFTERNOON AS PWATS JUMP UP ABOVE 1.70 INCH. ON THURSDAY...PRECIP WATER EXCEEDS 2.00 INCHES AND LIFTED INDICES RAMP UP TO TO -6 TO -7 RANGE. GRIDS REFLECT SIGNIFICANT POPS AND QPF ACROSS THE AREA ON THURSDAY AND FRIDAY AND THE REMAINDER OF THE PERIOD...AS WEAK SURFACE TROF REMNANTS CONTINUE TO DRIFT INTO SOUTHEAST. && .MARINE...A HIGH PRESSURE RIDGE WILL REMAIN IN CONTROL ACROSS THE NORTHERN GULF OF MEXICO THROUGH THE WEEK. WINDS AND SEAS WILL REMAIN WELL BELOW CAUTIONARY CONDITIONS THROUGH THE MID WEEK. EACH AFTERNOON AND EVENING...ONSHORE WINDS NEAR THE COAST WILL STRENGTHEN TO MODERATE LEVELS. THIS INCREASE EACH AFTERNOON WILL CAUSE THE SEAS NEAR THE COAST TO BECOME CHOPPY. && .AVIATION...THE MAIN IMPACT TO AVIATORS TODAY WILL BE SCATTERED CONVECTION THAT IS DEVELOPING THIS AFTERNOON. COVERAGE WILL BE HIGHER IN FL WITH THE BEST CHANCE AT TLH. MOST THUNDERSTORMS THAT DEVELOP WILL BE ASSOCIATED WITH BRIEF MVFR CEILINGS AND VSBY WITH IFR VSBY IN THE HEAVIER SHOWERS. CONVECTIVE WIND GUSTS TO 30 KT WILL BE COMMON. A BRIEF PERIOD OF MVFR VSBY WILL DEVELOP BEFORE SUNRISE AT TLH AND PFN ON TUE. CONVECTION WILL GET AN EARLIER START ON TUE, SO PROB GROUPS WERE INCLUDED STARTING AT 16Z FOR TLH, PFN AND VLD. && .FIRE WEATHER...MOISTURE LEVELS WILL CONTINUE TO INCREASE THIS WEAK. THIS WILL RESULT IN NEAR TO ABOVE NORMAL RAIN CHANCES OVER THE NEXT COUPLE OF DAYS AND WILL ALSO PREVENT RED FLAG CONDITIONS FROM OCCURRING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 71 92 69 92 72 / 30 50 20 40 20 PANAMA CITY 75 89 74 89 75 / 20 40 10 30 20 DOTHAN 73 92 72 93 72 / 20 30 20 30 20 ALBANY 70 95 71 93 70 / 20 30 20 30 20 VALDOSTA 70 93 69 92 70 / 20 30 20 30 20 CROSS CITY 72 91 70 91 71 / 30 40 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && GIBBS/WOOL/LANIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 526 AM EDT MON JUN 9 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-101000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 526 AM EDT MON JUN 9 2008 /426 AM CDT MON JUN 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER HOT DAY IS EXPECTED...ESPECIALLY ACROSS SE ALABAMA AND SOUTHWEST GEORGIA WHERE TEMPERATURES WILL ONCE AGAIN REACH WELL INTO THE UPPER 90S. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE SEABREEZE AND SLOWLY MOVE INLAND. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HIGH TEMPERATURE WILL GRADUALLY MODERATE THROUGH THE REMAINDER OF THE WEAK AS HIGH PRESSURE WEAKENS. AN INCREASE IN MOISTURE WILL ALSO LEAD TO AN INCREASE IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS UNLIKELY...A FEW STORMS COULD BECOME STRONG EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 206 PM EDT MON JUN 9 2008 FLZ018-028-091845- JEFFERSON-TAYLOR- 206 PM EDT MON JUN 9 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND TAYLOR COUNTIES... * UNTIL 245 PM EDT AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHWEST OF PERRY...MOVING NORTHWEST AT 10 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 PM EDT MON JUN 9 2008 FLZ009-010-092100- HOLMES-WASHINGTON- 313 PM CDT MON JUN 9 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES AND WASHINGTON COUNTIES... * UNTIL 400 PM CDT AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF BONIFAY...MOVING NORTHWEST AT 11 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 501 PM EDT MON JUN 9 2008 FLZ009-010-092145- HOLMES-WASHINGTON- 401 PM CDT MON JUN 9 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES AND WASHINGTON COUNTIES... * UNTIL 445 PM CDT AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BONIFAY...MOVING NORTHWEST AT 15 MPH. THIS STORM WILL BE NEAR... BONIFAY BY 420 PM CDT. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 543 PM EDT MON JUN 9 2008 ALZ068-069-092230- GENEVA-HOUSTON- 443 PM CDT MON JUN 9 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND HOUSTON COUNTIES... * UNTIL 530 PM CDT AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF COTTONWOOD...MOVING NORTHWEST AT 16 MPH. THIS STORM WILL BE NEAR... TAYLOR BY 510 PM CDT. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
The Tallahassee radar (KTLH), 59 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and power lines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107822.